# SDR CA060627001

- Difficulty date: June 23, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Beech C90
- Aircraft time: 6,677 hours
- Engine: Pwa PT6A21
- System (JASC): 7250 · Turbine Section
- Part: Snap Ring
- Part number: 310427801
- Condition: Missing
- Location: Engine Bearing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TURNING PROPELLER DURING MAINTENANCE, A METAL-ON-METAL GRINDING NOISE WAS COMING FROM INSIDE L/H ENGINE EXHAUST DUCT. MAINTENANCE REACHED IN THRU EXHAUST STACK OPENING AND TAPPED EXHAUST DUCT "SKI SLOPE" AREA AND HEARD A RATTLE SOUND. ENGINE SPLIT, PT DISC REMOVED AND FOUND BEARING COVER SNAP RING MISSING. THE ENGINE HAS SB1389 COMPLIED WITH AT LAST ENGINE O/H. THIS SB CUTS SLOTS TO KEEP BEARING COVER FROM ROTATING. THE SLOTS IN THE PT SHAFT HOUSING WERE FOUND WORN, WHICH ALLOWS BEARING COVER TO SHIFT CAUSING WEAR IN SNAP RING WHICH RETAINS COVER. OVER THE PERIOD OF ENGINE OPERATION FROM O/H `TILL NOW WE SUSPECT THIS HAS CAUSED THE FAILURE OF THE SNAP RING. THIS IN TURN ALLOWED THE BEARING COVER TO
